Can I use an exfoliator if I’m on medication?

Question

Can one use a gentle exfoliator and or all the new face brushes if one is on a high dosage of prednisone?

Submitted by Beautysouthafrica on 23 September 2014

Answer

Thank you so much for your question. If you are using meds and prednisone that affect the skin, and your skin is feeling sensitive or thin or it appears dry or inflamed or it is causing you discomfort in any way, then using an exfoliator or exfoliating brush is not a good idea at this stage. Your skin is then dealing with enough stress and you should rather not place any undue stress on your skin. If you are really wanting to encourage your skin’s natural exfoliation process, then I would rather suggesting using something like a growth factor cream or serum, which is absolutely natural to the skin and does not cause any irritation or abrasion to the skin, and it will, in fact, in the long run help to rebuild and strengthen your skin.

Want to ask a question? Sign in here sign up now

More Questions

Question from SunetteV

Question

Hi Dr Maureen,

I’m in my mid 40s and generally have a very dry skin. I get small, hard white pimples around the area below the sides of my mouth. While I follow a good cleansing routine, they don’t ever really clear up. I’m concerned that there may be a hormonal cause as they do get worse certain times of the month. Any advice?
Thanks, Sunette

View the answer

| Submitted by Sunettev on 20 November 2018

Question from Salma Bhomat

Question

Hi Dr Maureen,

I am a 27-year-old Indian female. I suffer from really bad dark circles and milia around my eyes. I have fine lines and I feel that my under eye area is sagging. I have a lot of marks on my skin due to acne. I would like to know what products and procedures you would suggest.

Thank you
Salma

View the answer

| Submitted by Salma Bhomat on 20 November 2018

Question from beautybuzz

Question

Hi Dr Maureen, I am in my late 30’s and am wanting to find out regarding the under eye. I use makeup 6 days a week and found that under the eye its starting to sink in. I heard that collagen plays an important role, can you recommend anything to plump It out, its not extreme I just want to take preventative measures before its too late.

View the answer

| Submitted by Beautybuzz on 29 October 2018

From Masoodah Ebrahim

Question

I’ve been suffering from acne my entire teen and tween years, at some point in my teens it got to a state whereby it was classified as severe acne and put on a very strong dosage of Roacuttane… thankfully it’s cleared with normal breakouts when it’s that time of the month. My main issue is I can never find a product that agrees with my skin or that actually clears up the oiliness and dry patches. Is there a skin care regiment that I can follow or a product that can help? PS: I’m exceptionally hairy as well and low threshold for pain.

View the answer

| Submitted by Masoodah Ebrahim on 25 September 2018

From Jennifer89 Bhabha

Question

Hey, is it possible to remove white spots on the face caused by chemical peels?

View the answer

| Submitted by Jennifer89 Bhabha on 23 August 2018

BeautySouthAfrica - your pre-shop stop for all things beauty

Beautysouthafrica.com is South Africa’s most comprehensive online beauty magazine and your pre-shop stop for product information and reviews. From the latest international make-up trends to the hottest new products on the market, we offer insights into the glamorous world of beauty. Join like-minded beauty fanatics in our loyalty program and earn points, trial beauty products and share your experiences.

Become a beauty addict!

Get great deals and climb the ladder to a Gold Star!

×

Sign In

×